Thunderstorm Wind, Walton
- When
- June 7, 1:19 PM CST
- Where
- Walton County, 0.6 mi W of Portland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.510, -86.200
Several trees were blown down at Inez Circle.
As is typical during summer, some of the scattered afternoon thunderstorms became severe and produced wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
As is typical during summer, some of the scattered afternoon thunderstorms became severe and produced wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 7, 1:07 PM CST, 12 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
307 PM EDT Fri Jun 7 2019
.NEAR TERM [Through Today]...
The upper level low and associated troughing to our west will
continue to pull abundant tropical moisture northward across our
area on southwesterly flow. PWATs will be above 2 inches and periods
of heavy rainfall are expected.
.SHORT TERM [Tonight Through Sunday Night]...
A slow moving shortwave will linger along the northern Gulf Coast
through the weekend. The low-level jet associated with the low-
level reflection of the shortwave will focus convergence along the
coastal front. The heaviest rainfall each day will likely fall
between 06-18z where the temperature gradient between land and
sea is maximized. The main hazard across the Tri-State region will
be the potential for flash flooding, with a low-end threat for
severe weather in the form of gusty straight line winds. See more
about the flooding potential in the hydrology discussion below.
.LONG TERM [Monday Through Friday]...
While rain is expected through late next week, the heaviest rain
looks to be focused a bit to the north of Florida across GA and
AL. In addition, rain amounts each day are forecast to be a bit
lower than this weekend's expected rainfall. Thus, while the
pattern will remain wet, the flooding threat is expected to
gradually decrease through the period (for now). Expect highs in
the upper 80s to low 90s under cloudy skies each day. While there
are some timing differences between models, the entire region
should begin to dry out either Thursday or Friday.
&&
.AVIATION...
[Through 18Z Saturday]
Low-end VFR conditions will prevail across the region. Showers
and thunderstorms will continue to move NE across the area
affecting all terminals through the end of the period. MVFR and
even IFR conditions are expected during storm passage. Additional
shower and thunderstorm development is likely late tonight into
Saturday.
&&
.MARINE...
Southwest winds around Cautionary levels are forecast through
early next week. Thereafter, winds will remain at or below 15
knots with seas around 3 feet or less.
&&
.FIRE WEATHER...
A widespread wetting rainfall with a few thunderstorms will
continue at least through Sunday for the entire area with the most
rain in the Florida panhandle counties. Minimum RH values will
therefore remain high with mixing heights barely reaching 2000ft
each afternoon. Surface winds will be less than 10 MPH but
transport winds out of the south-southwest will be around 15 to 20
MPH.
&&
.HYDROLOGY...
Multiple rounds of slow moving heavy rain will impact primarily
north Florida through the weekend. Two day rain totals are
expected to be around 6-8 inches with isolated locations possibly
receiving up to 15 inches. While widespread flooding is not
expected as soils should absorb much of the rain, more urbanized
locations and areas where training occurs will be susceptible to
flash flooding due to the expected high rain rates. Due to the low
river levels, flooding along area rivers is not expected at this
time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 84 74 83 74 / 70 80 70 80 50
Panama City 77 82 75 82 76 / 80 80 80 70 60
Dothan 73 83 72 81 72 / 70 70 60 80 50
Albany 74 85 72 83 72 / 70 70 60 70 40
Valdosta 74 86 73 84 72 / 70 70 50 70 40
Cross City 75 85 74 84 73 / 70 80 70 80 60
Apalachicola 77 82 77 81 77 / 80 90 80 80 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch from 2 AM EDT /1 AM CDT/ Saturday through late
Sunday night for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
Madison-North Walton-South Walton-Washington.
High Rip Current Risk through late Saturday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...LN
HYDROLOGY...HarriganSpecial Weather Statement
National Weather Service Tallahassee FL
300 PM EDT Fri Jun 7 2019
GAZ120-071930-
Quitman GA-
300 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN QUITMAN COUNTY UNTIL 330
PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eufaula, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3198 8504 3198 8500 3197 8499 3197 8496
3194 8496 3185 8514 3186 8514 3188 8513
3189 8513 3190 8511 3191 8511 3194 8508
3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 1900Z 230DEG 32KT 3194 8515The Eglin Afb radar (KEVX), 27 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down at Inez Circle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840920.